Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Application of the sector condition to the classification of sub-Markovian semigroups


Author: Martin L. Silverstein
Journal: Trans. Amer. Math. Soc. 244 (1978), 103-146
MSC: Primary 60J50
DOI: https://doi.org/10.1090/S0002-9947-1978-0506612-1
MathSciNet review: 506612
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {p_{t}}$, $ t > 0$, be a strongly continuous submarkovian semigroup on a real Hilbert space $ {L^2}(X, m)$. The measure m is assumed to be excessive and the $ {L^2}$ generator A is assumed to satisfy an estimate (the sector condition) which permits the application of Dirichlet spaces (not necessarily symmetric). Other submarkovian semigroups $ P_t^ \sim $ with the same local generator and cogenerator and relative to which m is again excessive are classified in terms of generators for processes which live on a suitable boundary.


References [Enhancements On Off] (What's this?)

  • [1] M. L. Silverstein, The sector condition implies that semipolar sets are polar, Z. Wahrscheinlichkeitstheorie Verw. Gebiete 41 (1977), 13-33. MR 0467934 (57:7784)
  • [2] -, Symmetric Markov processes, Lecture Notes in Math., vol. 426, Springer-Verlag, New York, 1974. MR 52 #6891. MR 0386032 (52:6891)
  • [3] -, Boundary theory for symmetric Markov processes, Lecture Notes in Math., vol. 516, Springer-Verlag, Berlin and New York, 1976. MR 0451422 (56:9708)
  • [4] M. Motoo, Application of additive functionals to the boundary problem of Markov processes. Levy's system of U-processes, Proc. 5th Berkeley Sympos. Math. Statist, and Probability, Vol. II: Contributions to Probability Theory, Part 2, Univ. California Press, Berkeley, Calif., 1967, pp. 75-110. MR 36 #3414. MR 0220349 (36:3414)
  • [5] H. Kunita, General boundary conditions for multi-dimensional diffusion processes, J. Math. Kyoto Univ. 10 (1970), 273-335. MR 42 #5333. MR 0270445 (42:5333)
  • [6] M. Fukushima, On boundary conditions for multi-dimensional Brownian motions with symmetric resolvent densities, J. Math. Soc. Japan 21 (1969), 58-93. MR 38 #5291. MR 0236998 (38:5291)
  • [7] -, Regular representations of Dirichlet spaces, Trans. Amer. Math. Soc. 155 (1971), 455-473. MR 43 #6975. MR 0281256 (43:6975)
  • [8] -, Dirichlet spaces and strong Markov processes, Trans. Amer. Math. Soc. 162 (1971), 185-224. MR 45 #4501. MR 0295435 (45:4501)
  • [9] -, On transition probabilities of symmetric strong Markov processes, J. Math. Kyoto Univ. 12 (1972), 431-450. MR 49 #6373. MR 0341626 (49:6373)
  • [10] H. Kunita, Sub-Markov semi-groups in Banach lattices, Proc. Internat. Conf. on Functional Analysis and Related Topics, Univ. of Tokyo Press, Tokyo, 1970, pp. 332-343. MR 42 #2314. MR 0267412 (42:2314)
  • [11] G. A. Hunt, Martingales et processus de Markov, Dunod, Paris, 1966. MR 35 #2333. MR 0211453 (35:2333)
  • [12] -, Markoff processes and potentials. I, II, III, Illinois J. Math. 1 (1957), 44-93, 316-369; 2 (1958), 151-213. MR 19,951; 21 #5824. MR 0091349 (19:951g)
  • [13] Tosio Kato, Perturbation theory for linear operators, Springer-Verlag, New York, 1966. MR 34 #3324. MR 0203473 (34:3324)
  • [14] S. Carillo Menendez, Processus de Markov associé à une forme de Dirichlet non symétrique, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 33 (1975), 139-154. MR 0386030 (52:6889)
  • [15] P.-A. Meyer, Probability and potentials, Blaisdell, Waltham, Mass., 1966. MR 34 #5119. MR 0205288 (34:5119)
  • [16] R. S. Phillips. Semi-groups of positive contraction operators, Czechoslovak Math. J. 12 (87) (1962), 294-313. MR 26 #4195. MR 0146675 (26:4195)
  • [17] G. Stampacchia, Équations elliptiques du second ordre à coefficients discontinus, Sém. Math. Supérieures, No. 16, Univ. of Montreal Press, Montreal, Que., 1966. MR 40 #4603. MR 0251373 (40:4603)
  • [18] C. Miranda, Partial differential equations of elliptic type, 2nd rev. ed., Springer-Verlag, Berlin and New York, 1970. MR 0284700 (44:1924)
  • [19] O. D. Kellogg, Foundations of potential theory, Springer, Berlin, 1929. MR 0222317 (36:5369)
  • [20] S. Agmon, Lectures on elliptic boundary value problems, Van Nostrand, Princeton, N.J., 1965. MR 31 #2504. MR 0178246 (31:2504)
  • [21] Yves le Jan, Balayage et formes de Dirichlet (preprint). MR 571671 (81k:60082)
  • [22] S. A. Molčcanov and E. Ostrovskiĭ, Symmetric stable processes as traces of degenerate diffusion processes, Theory Probability Appl. 14 (1969), 128-131. MR 40 #931. MR 0247668 (40:931)
  • [23] M. Fukushima, Potential theory of symmetric Markov processes and its applications, Proc. 3rd Japan-USSR Sympos. on Probability Theory, Lecture Notes in Math. (to appear). MR 0494514 (58:13372)
  • [24] F. Spitzer, Some theorems concerning 2-dimensional Brownian motion, Trans. Amer. Math. Soc. 87 (1958), 187-197. MR 21 #3051. MR 0104296 (21:3051)
  • [25] M. Fukushima, On the generation of Markov processes by symmetric forms, Proc. 2nd Japan-USSR Sympos. on Probability Theory, Lecture Notes in Math., vol. 330, Springer-Verlag, Berlin and New York, 1973, pp. 46-79. MR 0494513 (58:13371)
  • [26] Yves le Jan, Measures associées à une forme de Dirichlet (preprint).
  • [27] -, Measures associées à une forme de Dirichlet-Applications (preprint).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J50

Retrieve articles in all journals with MSC: 60J50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0506612-1
Keywords: Submarkovian, Dirichlet spaces, sector condition, boundary generation
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society